MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 15MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 15MM; SCREW,FIXATION,BONE
Model Number 02.214.115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Tissue Damage (2104); Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 05/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: hrs.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during open reduction and internal fixation (orif) of the third proximal phalanx, the three (3) 1.5mm cortex screw self tapping with stardrive recess 15mm heads broke off while inserting or removing the screws.Surgeon attempted to retrieve the screws and the screw shafts but was unsuccessful.There was a less than optimal fixation due to broken screw heads and long screw which may cause irritation was unable to be retrieved.Surgeon was unable to remove screw shafts without excessive dissection.Screw shafts were not removed.There were fragments generated.There was a surgical delay of 20 minutes.Procedure was successfully completed.There was patient consequence.This complaint involves 3 devices.This report is 1 1.5mm cortex screw slf-tpng with stardrive recess 15mm.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: visual inspection: the 1.5 mm cortex screw slf-tpng with t4 stardrive recess 15 mm was returned and received at us customer quality (cq).Upon visual inspection, the screw was observed to be broken and the broken fragment was not returned.The embedded device reported in the complaint was not confirmed as the x-rays were not provided.No other issues were identified with the returned device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review since the exact manufactured date of the device was not identified, the current revision of drawings was reviewed.- 1.5 mm cortex screw investigation conclusion the complaint condition was confirmed for the 1.5 mm cortex screw slf-tpng with t4 stardrive recess 15 mm.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: screwdriver (part # unknown, lot # unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 15MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10058963
Report Number2939274-2020-02345
Device Sequence Number2714561
Product Code HWC
UDI-Device Identifier10886982055491
UDI-Public(01)10886982055491
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.214.115
Device Catalogue Number02.214.115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 05/01/2020
Supplement Date Received by Manufacturer05/29/2020
06/30/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date06/17/2020
06/30/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWDRIVERS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient Weight167